Alert archive / Wyoming / Tornado Warnings in 2023
Tornado Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jun 21, 2023, 7:43 PM MDT for Goshen County, Wyoming. It was in force for 17 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2023, 7:43 PM MDT (01:43 UTC)
- Expired
- Jun 21, 2023, 8:00 PM MDT
- In force
- 17 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 90 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:44 PM MDT | HAIL 1 | 3 Sw Yoder, WY | Trained spotter reported stovepipe tornado touchdown 3 SW Yoder at 744pm. Quickly became rain-wrapped and drifted northwest. |
| Jun 21, 7:44 PM MDT | TORNADO | 3 Sw Yoder, WY | Trained spotter reported stovepipe tornado touchdown 3 SW Yoder at 744pm. Quickly became rain-wrapped and drifted northwest. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 12:33 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.7 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
768
WFUS55 KCYS 220143
TORCYS
WYC015-220200-
/O.NEW.KCYS.TO.W.0014.230622T0143Z-230622T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cheyenne WY
743 PM MDT Wed Jun 21 2023
The National Weather Service in Cheyenne has issued a
* Tornado Warning for...
Central Goshen County in southeastern Wyoming...
* Until 800 PM MDT.
* At 742 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Yoder, or 16 miles southwest of Torrington, moving
northeast at 10 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation. Storm spotters have reported a
funnel cloud halfway to the ground with this storm.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Yoder around 800 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4184 10435 4186 10439 4193 10436 4193 10430
4189 10427
TIME...MOT...LOC 0142Z 211DEG 7KT 4186 10435
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Charnick2 follow-up statements
382
WWUS55 KCYS 220150
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
750 PM MDT Wed Jun 21 2023
WYC015-220200-
/O.CON.KCYS.TO.W.0014.000000T0000Z-230622T0200Z/
Goshen WY-
750 PM MDT Wed Jun 21 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
GOSHEN COUNTY...
At 749 PM MDT, a confirmed tornado was located near Yoder, or 15
miles southwest of Torrington, moving northeast at 10 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Trained spotter confirmed tornado 3 miles SW of Yoder
drifting NW and becoming wrapped in rain.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Yoder around 800 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 4185 10435 4187 10439 4193 10436 4193 10430
4189 10427
TIME...MOT...LOC 0149Z 211DEG 7KT 4187 10434
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
Charnick435
WWUS55 KCYS 220156
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
756 PM MDT Wed Jun 21 2023
WYC015-220206-
/O.EXP.KCYS.TO.W.0014.000000T0000Z-230622T0200Z/
Goshen WY-
756 PM MDT Wed Jun 21 2023
...THE TORNADO WARNING FOR CENTRAL GOSHEN COUNTY WILL EXPIRE AT 800
PM MDT...
The storm which prompted the warning has weakened and no longer
appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 800 PM MDT for southeastern
Wyoming.
LAT...LON 4185 10435 4187 10439 4193 10436 4193 10430
4189 10427
TIME...MOT...LOC 0156Z 211DEG 7KT 4188 10433
$$
CharnickWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 21, 5:30 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 21, 5:30 PM MDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 530 PM MDT Wed Jun 21 2023 .UPDATE... Issued at 1254 PM MDT Wed Jun 21 2023 An all-hazards severe weather event, including large destructive hail, damaging winds, and a few tornadoes, remains possible this afternoon throughout much of southeast Wyoming and western Nebraska. As of 19z, several mesoscale features are becoming apparent as we begin to zero-in on heightened risk areas in today's event. Abundant moist upslope flow is apparent in surface obs over nearly all of western Nebraska and southeast Wyoming, with a 61 degree dew point recently observed at KCYS. At the surface, a pseudo- dryline boundary is continuing its retreat westward into the Laramie Basin, with a 50 degree dewpoint and southeasterly winds observed last hour at KLAR. This boundary, while no longer evident on radar, is still discernible on satellite as it retreats underneath a developing cumulus field west over the Snowy Range foothills and eastern Shirley Mountains. Convective initiation appears imminent within the next hour in these locations, per agitation on latest GOES Day-Cloud-Phase satellite imagery and the uncapped atmosphere depicted on latest RAP surface analysis. One or two dominant cells may emerge along this boundary, which is supported by a highly consistent run-to-run signal in CAM guidance. 40-50+ knots of bulk shear, curved hodographs with sufficient mid-level flow, and southeasterly inflow will support supercellular storm modes. Therefore, a heightened threat of large to extremely large hail, and a tornado risk, is possible over Albany, Platte, and northern Laramie counties over the next few hours. Farther east, abundant upslope stratus cloud cover is locked-in over the I-25 corridor north of Cheyenne. The result has been a stable airmass throughout eastern Platte county, Goshen, Converse and Niobrara counties in Wyoming and points eastward in northwest Nebraska. If current trends continue, the severe weather threat may be greatly delayed in these areas until this cloud cover can erode. Any dominant supercells that emerge from the Laramie Basin will likely continue through the Laramie Range, but may ultimately weaken as they approach the I-25 corridor in this scenario. If stratus can erode and surface heating can commence, supercells with a large hail and tornado threat may be able to continue east of the I-25 corridor. Will continue monitoring trends this afternoon in this area. Finally, in far southwest Nebraska, capping has eroded and severe thunderstorms have commenced. 2" hail has already been reported with a transient, southwest-drifting supercell over KSNY. Flow aloft is not as fast in this area, with only 25-40 knots of bulk shear as a result as opposed to 40-55 knots farther north and west of the Laramie Range. Therefore, a more chaotic storm mode is expected for now over southwest Nebraska and possibly even eastern Laramie County Wyoming as storms drift west-south-westward. With such abundant surface moisture in place (Tds AOA 65 degrees) and small but still curved low-level hodographs in place per CAM guidance, any dominant cells that can maintain some discrete nature will still pose a large hail threat as well as a brief tornado threat. The tornado threat in southwest Nebraska/SE WY will be locally enhanced near any cells that interact with surface boundaries/outflows that have developed over the course of the afternoon. && .SHORT TERM...(Today and tonight) Issued at 320 AM MDT Wed Jun 21 2023 Main forecast concern today surrounds the potential for severe thunderstorms for southeast WY and western NE with multiple hazards in play including large hail, damaging winds, heavy rainfall leading to potential flash flooding, and tornadoes possible. Currently, latest satellite and radar imagery shows a cold front positioned north of KCYS that has begun to stall out as low stratus and fog has developed along the I-80 corridor out to Sidney. KCYS dropped to 1/4 mile earlier, but seems to be bouncing back up to 2 miles with similar observations at KSNY and KIBM. Expecting patchy fog to continue early this morning across southeast WY through the southern NE Panhandle. Southwest flow aloft continues with the upper level low to the northwest with passing shortwave disturbances in the flow across the Rockies today that will lead to lee cyclogenesis and continued near surface moisture advection with southeasterly flow bringing mid-60 dew points to western NE and possibly cross in the WY border. An inverted trough extending northward from CO will lead to a convergence boundary setting up across the NE Panhandle later today that will be one focal point for CI in addition to the Laramie Range. The overnight SPC Outlook update did introduce a 5% tornado probability area east of Cheyenne extending up to southern Goshen Co and into portions of the southern NE Panhandle. Steep mid-level lapse rates exceeding 8 C/km ahead of the shortwave over top of the moist boundary layer will lead to 1500-2000 J/kg MLCAPE developing along the higher terrain by mid- afternoon. Low level moisture boundary looks to be strongest along the Laramie Range from Chugwater up through Douglas so could see a few storms develop here moving east-northeast with 45-50 kt of 0-6 km shear leading to potential severe storms. CAPE profiles will be largest along the North Platte River valley from Wheatland through Torrington and Scottsbluff, especially with a lot of positive area in the hail growth zone (-10C to -30C) leading to the potential for large hail through the early evening. Surface easterlies with the Chugwater cyclone will enhance low level SRH, but looks to be best in the early evening as 700mb flow increases leading to 0-1 km SRH values climbing above 200 m2/s2. This will lead to potential tornado development, especially with more discrete cells whose inflow is not contaminated by colder surface air from nearby storms. Now shifting back east, the other area for potential CI will be near the stalled front/convergence boundary over the NE Panhandle. CAMs have been hinting at surface northwesterlies across the northern Panhandle with surface southeasterlies farther south that could lead to further moisture pooling near the North Platte River valley. This will lead to near 3500 J/kg of MLCAPE developing with shear profiles (mainly due to good directional change) well capable of supercellular structures. While hi-res guidance is not all in agreement on successful CI before 23z in this area, any discrete cells that develop in this environment will be capable of significant large hail with around baseball size possible. Additionally, hodograph curvature with 0-1 km SRH values approaching 100 m2/s2 and increased surface vorticity in the presence of the stalled front could lead to tornado development late this afternoon. Another hazard to consider will be heavy rainfall and flash flooding as 1-hr FF guidance for these areas in 1-1.5 inches and Bunkers right-mover motion looks to only be 10 kt over the NE Panhandle. Ultimately, initially discrete cells will become more widespread leading to cold pool organization and MCS development in the early evening through midnight. CAMs are very mixed on the exact locations of convection today, but all solutions seem to end with a line of storms propagating eastward through late tonight. While severe hail will still be possible, this will most likely cut off the potential for large hail and mostly transition to a damaging wind threat along with heavy rainfall with possible flash flooding. tl;dr Severe thunderstorms likely this afternoon and evening across the area. Be weather aware this afternoon and have multiple ways to receive warnings! .LONG TERM...(Thursday through Tuesday) Issued at 320 AM MDT Wed Jun 21 2023 Forecast still on track. Severe storms are the primary concern for Thursday and Friday. Followed by a possible high wind event Friday night into Saturday. Lingering showers and storms look like a good bet Thursday morning as upper trough slowly moves east into central Nebraska. Shortwave ridge moves through fairly quickly Thursday morning with the ridge axis located along the Kansas/Colorado state line...north into the Panhandle into western South Dakota by 18Z Thursday. Surface frontal boundary looks to lay along a line from Denver to Laramie to Rawlins Thursday afternoon. Begin to see some upper level energy from the southwest. GFS soundings continue to show a capping inversion around 640mbs for areas east of the front. Still forecasting MUCAPE around 2000 J/KG with 0-6km shear around 35kts. SPC has a Slight Risk area for severe thunderstorms for Laramie...Albany and southern Platte and Goshen Counties with a Marginal Risk area out into the Panhandle for Thursday. Will need to see if overnight stratus breaks up in time for convection initiation. Could be seeing stratus all day that would limit convection significantly. A day 3 Slight Risk for the Panhandle into Platte/Goshen/Converse/Niobrara Counties for Friday. Friday looks to be the more significant day for severe thunderstorms as MUCAPE back up into the 3000J/KG range with 0-6km shear up near 50kts for Sidney. Mid level capping inversion is wiped out after 18Z Friday...as upper level low moves through the area. Strong winds still being advertised on the GFS for Friday night into Saturday. Closed low pressure system tracks across Montana Friday night into Saturday. GFS 700mb winds up to 55kts over the south Laramie Range. Don't see too many high wind events this time of year...but we could certainly see one during this timeframe. Winds begin to ease after 15Z Saturday. Associated cold front with the northern low passage moves into the CWA Saturday afternoon and through the CWA into Colorado Saturday evening. Wet pattern continues for Sunday into next week as we see disturbances moving through the flow on a daily basis. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 521 PM MDT Wed Jun 21 2023 Wyoming TAFS...Moist low levels and a weather disturbance will produce scattered thunderstorms through 02Z at Laramie and Cheyenne with visibilities reduced to 2 to 3 miles and ceilings near 2500 feet AGL. Otherwise ceilings will range from 7000 to 9000 feet AGL through the evening. Expect fog to develop at Cheyenne from 08Z to 14Z with visibilities near 2 miles and ceilings around 500 feet AGL. Ceilings will improve to 4000 to 6000 feet AGL at all terminals by late morning. Sufficient gradients will support wind gusts to 35 knots until 03Z, and to 25 knots after 15Z Thursday. Nebraska TAFS...Moist low levels and a weather disturbance will produce scattered thunderstorms until 03Z producing wind gusts to 45 knots, visibilities down to 2 miles and ceilings near 2500 feet AGL. Ceilings will lower to 500 to 700 feet AGL late tonight with areas of fog and visibilities to 2 miles. Ceilings of 3500 to 6000 feet AGL will prevail from mid morning onward. && .FIRE WEATHER... Issued at 320 AM MDT Wed Jun 21 2023 Widespread showers and thunderstorms expected today along and east of the Laramie Range. Wetting rainfall will be likely, especially across the NE Panhandle through tonight. Showers and thunderstorms likely again Thursday and Friday, but drier air will work its way into south-central WY Friday and through the weekend. Additionally, gusty winds will lead to elevated fire weather conditions across much of Carbon County through at least Sunday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...MAC SHORT TERM...MB LONG TERM...GCC AVIATION...RUBIN FIRE WEATHER...MB
Hazardous weather outlook, Jun 21, 1:19 PM MDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 119 PM MDT Wed Jun 21 2023 NEZ002-003-019>021-054-055-095-096-WYZ101>103-105>108-115>119- 221930- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 119 PM MDT Wed Jun 21 2023 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A Tornado Watch is in effect this afternoon until 800 PM late this evening. Thunderstorms will develop and slowly move eastward across the area. Thunderstorms may contain very large hail greater than 2 inches in diameter, gusty winds, very heavy rainfall, and a few tornadoes. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Daily chances for afternoon and evening showers and thunderstorms will continue through Friday. Severe thunderstorms will be possible. .Spotter information statement... Please contact NWS Cheyenne with any storm reports. WYZ104-109>114-221930- Ferris/Seminoe/Shirley Mountains-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- 119 PM MDT Wed Jun 21 2023 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated to widely scattered thunderstorms are expected this afternoon. A few thunderstorms may become strong and contain small hail and gusty winds. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Jun 21, 5:56 PM MDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
556 PM MDT Wed Jun 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM Hail 21 SW Wheatland 41.84N 105.25W
06/21/2023 M1.50 inch Platte WY Storm Chaser
&&Special weather statement, Jun 21, 6:21 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
621 PM MDT Wed Jun 21 2023
WYZ106>108-220045-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-
621 PM MDT Wed Jun 21 2023
...Strong thunderstorms will impact portions of west central Goshen
and southeastern Platte Counties through 645 PM MDT...
At 621 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bordeaux to near Slater to near Chugwater.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chugwater and Slater.
This includes Interstate 25 in Wyoming between mile markers 53 and
68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 PM MDT for southeastern
Wyoming.
&&
LAT...LON 4201 10464 4190 10458 4181 10458 4171 10472
4176 10502 4181 10496 4191 10492 4198 10495
TIME...MOT...LOC 0021Z 265DEG 23KT 4196 10485 4184 10480 4175 10492
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CharnickSpecial weather statement, Jun 21, 6:24 PM MDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
624 PM MDT Wed Jun 21 2023
WYZ103-106-115-116-220100-
South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
North Laramie Range WY-Laramie Valley WY-
624 PM MDT Wed Jun 21 2023
...Strong thunderstorms will impact portions of east central Albany
County through 700 PM MDT...
At 624 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Wheatland Reservoir 3 to
Bosler. Movement was east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bosler and Baldy Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM MDT for southeastern
Wyoming.
&&
LAT...LON 4202 10528 4197 10528 4150 10548 4152 10581
4199 10558
TIME...MOT...LOC 0024Z 265DEG 10KT 4193 10553 4157 10572
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CharnickLocal storm report, Jun 21, 6:35 PM MDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
635 PM MDT Wed Jun 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Flash Flood 8 S Pine Bluffs 41.06N 104.06W
06/21/2023 Laramie WY Emergency Mngr
Video of water flowing over road and pooling
in fields.
&&
MRDLocal storm report, Jun 21, 6:37 PM MDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
637 PM MDT Wed Jun 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Hail 8 N Mitchell 42.06N 103.82W
06/21/2023 E1.50 inch Sioux NE Public
&&
MRDSpecial weather statement, Jun 21, 6:50 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
650 PM MDT Wed Jun 21 2023
WYZ107-108-220115-
East Platte County WY-Goshen County WY-
650 PM MDT Wed Jun 21 2023
...Strong thunderstorms will impact portions of southwestern Goshen
and southeastern Platte Counties through 715 PM MDT...
At 650 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Slater to 13 miles
southwest of Veteran to 10 miles southeast of Chugwater to 15 miles
northeast of Whitaker. Movement was east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Yoder, Veteran, Hawk Springs and Slater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM MDT for southeastern
Wyoming.
&&
LAT...LON 4208 10432 4190 10424 4177 10424 4157 10447
4157 10464 4166 10464 4166 10472 4181 10465
4195 10470
TIME...MOT...LOC 0050Z 253DEG 19KT 4195 10463 4184 10457 4169 10464
4161 10475
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
CharnickThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:06 PM MDT | Flash Flood Warning | CYS | Albany, Laramie, Platte | 5 hr |
| Jun 21, 6:21 PM MDT | Special Weather Statement | CYS | Platte | 24 min |
| Jun 21, 6:24 PM MDT | Special Weather Statement | CYS | Albany | 36 min |
| Jun 21, 6:36 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 24 min |
| Jun 21, 6:48 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 27 min |
| Jun 21, 6:50 PM MDT | Special Weather Statement | CYS | Goshen | 25 min |
| Jun 21, 7:03 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 42 min |
| Jun 21, 7:13 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 47 min |
| Jun 21, 7:49 PM MDT | Flash Flood Warning | CYS | Goshen, Platte | 3 hr |
| Jun 21, 8:11 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 34 min |
| Jun 21, 9:44 PM MDT | Special Weather Statement | CYS | Laramie | 46 min |
| Jun 22, 1:19 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 41 min |
| Jun 22, 2:09 PM MDT | Special Weather Statement | CYS | Carbon | 51 min |
| Jun 22, 2:40 PM MDT | Areal Flood Advisory | CYS | Albany | 5 hr |
| Jun 22, 2:42 PM MDT | Special Weather Statement | CYS | Albany | 48 min |
| Jun 22, 3:03 PM MDT | Special Weather Statement | CYS | Carbon | 42 min |
| Jun 22, 3:10 PM MDT | Areal Flood Advisory | CYS | Albany, Laramie, Platte | 3 hr |
| Jun 22, 3:16 PM MDT | Severe Thunderstorm Warning | CYS | Carbon | 22 min |
| Jun 22, 3:21 PM MDT | Areal Flood Advisory | CYS | Albany, Carbon | 114 min |
| Jun 22, 3:44 PM MDT | Severe Thunderstorm Warning | CYS | Laramie, Platte | 46 min |
| Jun 22, 3:53 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 29 min |
| Jun 22, 3:54 PM MDT | Special Weather Statement | CYS | Carbon | 51 min |
| Jun 22, 3:58 PM MDT | Special Weather Statement | CYS | 47 min | |
| Jun 22, 4:19 PM MDT | Tornado Warning | CYS | Laramie, Platte | 26 min |
| Jun 22, 4:43 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 29 min |
| Jun 22, 4:44 PM MDT | Severe Thunderstorm Warning | CYS | Carbon | 46 min |
| Jun 22, 5:00 PM MDT | Special Weather Statement | CYS | Albany | 45 min |
| Jun 22, 5:10 PM MDT | Flash Flood Warning | CYS | Laramie, Platte | 5 hr |
| Jun 22, 5:16 PM MDT | Special Weather Statement | CYS | Goshen | 44 min |
| Jun 22, 5:21 PM MDT | Flash Flood Warning | CYS | Albany | 3 hr |
| Jun 22, 5:33 PM MDT | Flash Flood Warning | CYS | Goshen, Platte | 5 hr |
| Jun 22, 5:37 PM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| Jun 22, 5:47 PM MDT | Special Weather Statement | CYS | Albany | 43 min |
Nearby
Tornado Warnings in Wyoming, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.